MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210976
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the incisor blade thorns broke and was left inside the patient.It is unknown there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported event.The provided photo was reviewed and confirms the reported failure mode, but it does not indicate a clinical root cause of the breakage.The root cause of the reported event could not be determined.Factors that could have contributed to the failure include an application of unintended inappropriate or excessive force or torsion to the device.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H2: additional information on h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during a cuff/shoulder procedure, the incisor blade thorns broke and were left inside the patient.The procedure was completed with a non-significant delay using a s+n back up device no further complications were reported.

Brand Name
INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18016389
Report Number1219602-2023-02064
Device Sequence Number15114008
Product Code HAB
UDI-Device Identifier03596010532626
UDI-Public03596010532626
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210976
Device Lot Number51119672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/30/2023
12/12/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/06/2023
12/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown